A STUDY ON ADVERSE DRUG REACTION TO ANTI-TUBERCULAR DRUGS ON PATIENTS TAKING DOTS THERAPY – A PROSPECTIVE STUDY

T Venkatachalam

Abstract


Tuberculosis (TB) is an infectious disease caused by Mycobacterium Tuberculosis, is the second leading infectious cause of death in world. The aim of this study was to evaluate the ADRs to anti tubercular drugs in tuberculosis patients. It was prospective observational study.300 patients were included and were monitored for ADRs. Out of 300 patients, 110 (36.66%) developed ADR. The incidence of ADRs were found to be more in females (77.27%) as compared to males (22.72%). Incidence of ADRs were maximum in the age group 21-40 years (63.63%). Majority of ADRs were Increased liver enzyme transaminase (23.12%) and followed by gastritis (19.90%). As a pharmacist we have the liability to support the patients during the peroid of antitubercular treatment. These ADR may steer the patient to make a judgment for stopping the medications and finally the occurence of drug resistance and an amplified health care cost. If a proper eductional system is implemented , most of the pateint may report their ADR and there by we can improve the patient adherence and therapeutic out come.


Keywords


Tuberculosis, Adverse Drug Reaction, Anti tubercular drugs, Increased liver enzyme.

References


WHO report 2009 global tuberculosis control-Epidemiology, strategy, financing. Geneva: World Health Organization;2009.

Parthasarathi G, Hansen KN, Nahata MC. Textbook of clinical pharmacy practice.India: Universities press private Ltd; 2004:P.104-22.

World TBday -March 24, 2007.Morb Mortal Wkly Rep 2007;56:245.

Abideen SP, Chandrasekaran K, Maheswaran U, Vijayakumar A, Kalaiselvan V, Mishra A,et al. Implementation of self Reporting Pharmacovigilance in Anti Tubercular Thearpy using knowledge based approach. J Pharmacovigilance 2013; 1:101.doi:10.4172/2329-68887.1000101.

Kurniawait F, Sulaiman SAS, Gillani SW. Adverse Drug Reactions of Primary Anti -tuberculosis Drugs Among Tuberculosis Patient Treated in Chest Clinic. International Journal of Pharmacy and Life Sciences 2012;3:1331-8.

Verma R, shrivastava AK, pathak P, et al. Adverse drug reactions associated with first line anti tubercular drugs in a tertiary care hospital of central india: a study of clinical presentations, causality, and severity. Asian J pharm clin res2014;7(5): 140-3.

Joshi DK, yogananda R, geni AB, et al. A study on anti-tubercular drug induced edverve drug reactions in south indian district tuberculosis center. Int J basic clin pharmacol 2015;4(6):1267-70.




URN: https://pmindexing.com/index.php/IJCPA/issue/view/urn:pmi:jr:0011ijcpa.v5i4.14782

DOI: https://pmindexing.com/91.1211/ijcpa.v5i4.1478

Refbacks

  • There are currently no refbacks.